Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 40, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 26, 2016, 9:53 PM EDT for 4 counties in Kentucky. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 9:53 PM EDT (01:53 UTC)
- Expired
- Apr 26, 2016, 10:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, KY, Henry County, KY, Scott County, KY, Shelby County, KY
The radar
The Louisville radar (KLVX), 100 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 9:55 PM EDT | TSTM WND DMG | 2 Ne Bagdad, KY | TREES DOWN 2 NE OF BAGDAD. |
| Apr 26, 9:55 PM EDT | TSTM WND DMG | 3 Ne Graefenburg, KY | 72 PEOPLE WITHOUT POWER IN SOUTHWEST FRANKLIN COUNTY. |
| Apr 26, 10:08 PM EDT | TSTM WND DMG | 1 W Frankfort, KY | SEVERAL LOCATIONS WITHOUT POWER INCLUDING TRAFFIC LIGHTS ON THE WESTERN SIDE OF FRANKFORT. |
| Apr 26, 10:13 PM EDT | TSTM WND GST 53 | 2 Wsw Frankfort, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 6:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
026
WUUS53 KLMK 270153
SVRLMK
KYC073-103-209-211-270230-
/O.NEW.KLMK.SV.W.0040.160427T0153Z-160427T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
953 PM EDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HENRY COUNTY IN CENTRAL KENTUCKY...
FRANKLIN COUNTY IN CENTRAL KENTUCKY...
EASTERN SHELBY COUNTY IN CENTRAL KENTUCKY...
SOUTHWESTERN SCOTT COUNTY IN CENTRAL KENTUCKY...
* UNTIL 1030 PM EDT
* AT 953 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF NEW CASTLE TO 9 MILES SOUTHEAST OF
SHELBYVILLE...MOVING EAST AT 45 MPH. THESE STORMS HAVE A HISTORY
OF PRODUCING 50 TO 60 MPH WIND GUSTS...POWER OUTAGES AND DOWNED
TREES.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...FRANKFORT...PLEASUREVILLE...STAMPING GROUND...ELMBURG...
BRYANT...HATTON...GEST...BON AIR HILLS AND JETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3847 8495 3843 8495 3843 8494 3846 8492
3843 8492 3842 8488 3838 8490 3836 8487
3834 8479 3840 8463 3830 8456 3819 8458
3819 8473 3814 8486 3811 8488 3811 8496
3813 8502 3811 8505 3809 8520 3852 8506
TIME...MOT...LOC 0153Z 265DEG 41KT 3844 8501 3812 8509
HAIL...1.00IN
WIND...60MPH
$$
ZT2 follow-up statements
301
WWUS53 KLMK 270211
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1011 PM EDT TUE APR 26 2016
KYC211-270221-
/O.CAN.KLMK.SV.W.0040.000000T0000Z-160427T0230Z/
SHELBY KY-
1011 PM EDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHELBY COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
CENTRAL KENTUCKY.
LAT...LON 3843 8496 3843 8494 3846 8492 3843 8492
3842 8490 3838 8490 3836 8487 3834 8479
3840 8463 3830 8456 3819 8458 3819 8474
3814 8486 3811 8488 3811 8496 3813 8502
3827 8500 3833 8496 3834 8499 3847 8496
TIME...MOT...LOC 0211Z 265DEG 41KT 3846 8478 3814 8486
$$
KYC073-103-209-270230-
/O.CON.KLMK.SV.W.0040.000000T0000Z-160427T0230Z/
HENRY KY-FRANKLIN KY-SCOTT KY-
1011 PM EDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHEASTERN HENRY...FRANKLIN AND SOUTHWESTERN SCOTT COUNTIES...
AT 1011 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF OWENTON TO NEAR FRANKFORT...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...FRANKFORT...STAMPING GROUND...BRYANT...BON AIR HILLS...JETT...
BIG EDDY...FALLIS...LOCKPORT AND DUVAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3843 8496 3843 8494 3846 8492 3843 8492
3842 8490 3838 8490 3836 8487 3834 8479
3840 8463 3830 8456 3819 8458 3819 8474
3814 8486 3811 8488 3811 8496 3813 8502
3827 8500 3833 8496 3834 8499 3847 8496
TIME...MOT...LOC 0211Z 265DEG 41KT 3846 8478 3814 8486
HAIL...1.00IN
WIND...60MPH
$$
ZT023
WWUS53 KLMK 270224
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1024 PM EDT TUE APR 26 2016
KYC073-103-270234-
/O.CAN.KLMK.SV.W.0040.000000T0000Z-160427T0230Z/
HENRY KY-FRANKLIN KY-
1024 PM EDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY AND
FRANKLIN COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
CENTRAL KENTUCKY.
LAT...LON 3840 8463 3830 8456 3819 8458 3819 8473
3821 8473 3835 8474 3837 8471
TIME...MOT...LOC 0224Z 265DEG 41KT 3847 8461 3815 8469
$$
KYC209-270230-
/O.CON.KLMK.SV.W.0040.000000T0000Z-160427T0230Z/
SCOTT KY-
1024 PM EDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHWESTERN SCOTT COUNTY...
AT 1024 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF WILLIAMSTOWN TO 7 MILES NORTH OF
VERSAILLES...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...STAMPING GROUND...WATKINSVILLE...MALLARD POINT...GREAT
CROSSING...STONE HEDGE ESTATES...SKINNERSBURG...DUVAL...BIDDLE AND
LONGLICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3840 8463 3830 8456 3819 8458 3819 8473
3821 8473 3835 8474 3837 8471
TIME...MOT...LOC 0224Z 265DEG 41KT 3847 8461 3815 8469
HAIL...1.00IN
WIND...60MPH
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:19 PM EDT, 34 minutes earlier.
Area forecast discussion, Apr 26, 9:19 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Louisville KY 919 PM EDT TUE APR 26 2016 ...Forecast Update... Issued at 910 PM EDT Tue Apr 26 2016 QLCS continues to push east across the forecast area. Outflow boundary has pushed ahead of the higher reflectivity values from Louisville southward indicating transition to outflow dominant QLCS with backward slanted updrafts along the leading line. This would suggest a slow weakening trend to the line over the next couple hours. Radar has suggested that the highest winds are remaining just off the surface. Nevertheless, winds should still be strong for awhile with SDF just having gusted to 39 kts along the outflow boundary. Isolated severe winds are still possible. For now, we have cleared several counties in our western forecast area, and will continue to do so as the leading line moves east. Issued at 655 PM EDT Tue Apr 26 2016 Severe Thunderstorm Watch #111 has been issued through 2 am EDT/1 am CDT to the east of Watch #110. The WCN and updated forecast have been sent. This puts our entire forecast area in a Watch through 11 pm EDT for our northern and western counties, and through 2 am EDT for our eastern and southern counties. Radar had showed what appeared to be a little less organization to the QLCS's convective cold pool to our west. However, new cells developing ahead of the cold pool have merged with the line, effectively reinvigorating the QLCS. With an MCV over far southeast IL moving east, and with surface-based lifted indices around -6 or -7, mixed-layer CAPE near 2000 J/kg, and with downward CAPE (DCAPE) of 1000-1200 J/kg ahead of the line over central KY, there is still a favorable environment present for severe wind gusts the QLCS's leading line, despite only modest shear. The strongest winds overall should occur over southern IN and north-central KY for the next 1-2 hrs. The line will then continue into the rest of central KY a little later this evening, and we will assess the integrity of the line at that time. Issued at 420 PM EDT Tue Apr 26 2016 Severe Thunderstorm Watch #110 has been issued for areas along and west of I-65 until 11 PM EDT/10 PM CDT. We've destabilized to the tune of ML CAPE values between 2000-3000 J/KG ahead of an approaching MCS now over southern IL and SE MO. This feature has a nice cold pool and has been warned on since this morning, and will continue to head into a favorable environment into the evening hours. Scattered showers ans storms out ahead of the MCS also have a pulse severe threat with marginally severe hail and isolated damaging winds possible, along with heavy rainfall and CG lightning. Main threat with the MCS itself will be damaging winds. .SHORT TERM (Now through Thursday Night)... Issued at 322 PM EDT Tue Apr 26 2016 ...Strong to Severe Storms Possible This Evening... Widely scattered showers have popped mainly along and north of I-64 at this hour, although a few isolated showers are also present across central KY. H7 cap is eroding and with temps in the low 80s combined with dew points pooling in the low to mid 60s, we're seeing ML CAPE values around 2000 J/KG. Showers and storms will initially lack organization, however as we move into the late afternoon and evening hours we'll see more coverage and organization ahead of a frontal boundary sagging south toward the Ohio River, and with a cold pool driven MCS currently near St. Louis. Overall, deep shear values will only top out in the marginal 25 to 30 knot range through early evening, so think we'll see pulse storm modes and a few multicell clusters capable of hail and gusty winds. As we move to around sunset, expect the MCS to arrive in our NW CWA and push ESE through the Midnight hour. Gusty winds, with a few instances of damaging winds will be the main concern, along with CG lightning and heavy rainfall. Expect convective complex to push south and east of the CWA past the Midnight hour with a relatively quiet remainder of the overnight. Think the synoptic frontal boundary will actually stay up over southern IN, where some isolated showers/storm chances will linger. A secondary area of concern for elevated showers and storms in the pre-dawn hours will be wherever the cold pool induced boundary ends up. As we move through the day on Wednesday, expect coverage of showers and storms to increase as isentropic ascent over the boundaries increases in response to negative tilt trough approaching. Eventually, the warm sector should get established over our region and the big question will be how much we destabilize for when main forcing arrives with the ejecting shortwave. Overall, think destabilization will be the limiting factor in what would otherwise be favorable for some organized stronger storms. Like the conditional Marginal Risk and we will be able to get a better handle on things once the warm sector progress becomes apparent. Will continue to mention the threat for a few stronger storms in the HWO, but overall think best show should be west and north of the CWA Wednesday evening. Widespread showers and storms push out Wednesday night, however we will have to deal with potential for more scattered showers and storms on Thursday before cool front finally slides through. Upper ridging begins to build in by Thursday night, starting a brief dry spell to end the work week. .LONG TERM (Friday through Wednesday)... Issued at 244 PM EDT Tue Apr 26 2016 The main forecast concern in the long term is shower/storm chances starting this weekend and continuing into the first part of next week. The upper level pattern on Friday is expected to feature a flat ridge over the lower Ohio Valley while an anomalous trough remains over the southwest US. Surface high pressure centered north of the area will provide a dry, less humid and seasonable day. Look for highs to top out in the 70s with east/northeast winds. The next system will begin to approach the area on Saturday as another PV anomaly comes out of the central Plains. Saturday morning is likely to start off dry as we'll be north of the warm front, with mostly cloudy skies and light east winds. As the warm front lifts north through the area during the day, scattered showers and thunderstorms are possible, but this may hold off until the mid afternoon or evening hours. Sunday's storm threat is looking more interesting as the deterministic and ensemble guidance shows a surface low tracking through the mid-Mississippi Valley during the day. With the area well into the warm sector characterized by dewpoints in the mid 60s and the upper level trough passing through, there's the chance of stronger storms. Timing specific impulses and the quality of the thermodynamic environment is still in question, so there remains some uncertainty. A model consensus continues to show high POPs in the 60 to 80 percent range for Sunday. The unsettled weather may continue Monday and Monday night as the upper wave remains nearby. Beyond that, some suggestions that we'll see a period of upper level ridging which may bring some drier and seasonable weather to the area. Will lean toward a model consensus for those latter time frames. && .AVIATION (00Z TAF Update)... Updated at 745 PM EDT Tue Apr 26 2016 Main TAF concern this evening will be thunderstorms...some on the strong to severe side. We'll continue to see scattered storms near the TAF sites this evening ahead of a complex of storms moving east out of IL/southwest IN late this evening. The complex of storms should move through the TAF sites by around 3-5Z with only VCSH expected in it's wake. Storms look to re-fire tomorrow along a synoptic boundary and old outflow boundaries from this evening's storms. Multiple rounds of storms are expected tomorrow. Specifics for this evening's convection... BWG...VCTS through 1Z. 1-4Z is the best time for the complex of storms to move through...some may be on the strong side. SDF...VCTS through 0015Z. 0015-2Z is the best time for the complex of storms to move through...some could be strong to severe. May need to make a quick amendment with tempo of stronger winds/lower vsbys if the complex maintains strength. LEX...Light TSRA through 1z. Then VCTS from 1-145Z. 145-5Z best time for the complex of storms to move through...some may be on the strong side. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Update.........TWF Short Term.....BJS Long Term......ZT Aviation.......AMS
Hazardous weather outlook, Apr 26, 7:15 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 715 PM EDT TUE APR 26 2016 INZ076>079-083-084-089>092-KYZ023>032-061-272315- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-BUTLER- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... MORGANTOWN 715 PM EDT TUE APR 26 2016 /615 PM CDT TUE APR 26 2016/ ...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS EVENING. A FEW STORMS MAY PRODUCE DAMAGING WIND GUSTS AROUND 60 MPH AND HAIL THE SIZE OF QUARTERS. BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY MORNING. SOME OF THESE STORMS MAY ALSO BE STRONG TO SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAINFALL BEING THE PRIMARY SEVERE WEATHER THREATS. A LOOK AHEAD SHOWS ANOTHER CHANCE FOR THUNDERSTORMS BY LATE SATURDAY THROUGH MONDAY AS ANOTHER STRONG WEATHER SYSTEM MOVES THROUGH THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. KYZ033>043-045>049-053>057-062>067-070>078-081-082-272315- HENRY-SHELBY-FRANKLIN-SCOTT-HARRISON-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-WASHINGTON-MERCER-JESSAMINE-CLARK- LARUE-MARION-BOYLE-GARRARD-MADISON-EDMONSON-HART-GREEN-TAYLOR-CASEY- LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR- RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...RICHMOND...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 715 PM EDT TUE APR 26 2016 /615 PM CDT TUE APR 26 2016/ ...SEVERE THUNDERSTORM WATCH 111 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL AND EAST CENTRAL KENTUCKY LATER THIS EVENING. A FEW STORMS MAY PRODUCE STRONG TO SEVERE WIND GUSTS AROUND 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY MORNING. SOME OF THESE STORMS MAY ALSO BE STRONG TO SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAINFALL BEING THE PRIMARY SEVERE WEATHER THREATS. A LOOK AHEAD SHOWS ANOTHER CHANCE FOR THUNDERSTORMS BY LATE SATURDAY THROUGH MONDAY AS ANOTHER STRONG WEATHER SYSTEM MOVES THROUGH THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE THIS EVENING. BJS/ZT/TWF
In the hours before
Local storm report, Apr 26, 8:56 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
856 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 3 SW CORYDON 38.19N 86.17W
04/26/2016 HARRISON IN COUNTY OFFICIAL
TREE DOWN. POWER POLE DOWN. SEVERAL POWER
OUTAGES.
&&
AMSSpecial weather statement, Apr 26, 9:10 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
910 PM EDT TUE APR 26 2016
INZ077>079-092-KYZ031>033-270145-
WASHINGTON-SCOTT-JEFFERSON-CLARK-HENRY-OLDHAM-TRIMBLE-
910 PM EDT TUE APR 26 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
JEFFERSON...SOUTHERN SCOTT...EAST CENTRAL WASHINGTON...NORTHERN
CLARK...NORTHERN HENRY...NORTHEASTERN OLDHAM AND TRIMBLE COUNTIES...
AT 909 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF SCOTTSBURG TO NEAR CARROLLTON...AND
MOVING EAST AT 45 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...NEW PROVIDENCE TOWN...PENDLETON...CHARLESTOWN...CAMPBELLSBURG...
BETHLEHEM...SULPHUR...LACIE...WISES LANDING AND NEW LIBERTY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3860 8521 3858 8521 3860 8508 3856 8506
3857 8504 3856 8501 3855 8500 3855 8501
3851 8503 3852 8498 3849 8499 3847 8496
3845 8499 3847 8593 3863 8591 3865 8525
TIME...MOT...LOC 0109Z 254DEG 40KT 3855 8579 3860 8519
AMSSpecial weather statement, Apr 26, 9:17 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
917 PM EDT TUE APR 26 2016
KYZ027-028-061>063-070>072-270215-
HART-BUTLER-WARREN-EDMONSON-SIMPSON-HARDIN-LOGAN-GRAYSON-
917 PM EDT TUE APR 26 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WARREN...
SOUTHWESTERN HARDIN...GRAYSON...SIMPSON...LOGAN...EASTERN BUTLER...
WESTERN HART AND EDMONSON COUNTIES...
AT 917 PM EDT/817 PM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM 7 MILES EAST OF LEITCHFIELD TO 10 MILES
EAST OF GUTHRIE...AND MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. TORRENTIAL HEAVY RAIN IS ALSO LIKELY.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...RUSSELLVILLE...LEITCHFIELD...MUNFORDVILLE...BROWNSVILLE...
PLUM SPRINGS...CRESTMOOR...MOUNT VICTOR...DELAFIELD AND MEMPHIS
JUNCTION.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3664 8706 3671 8706 3766 8623 3748 8589
3744 8589 3744 8582 3741 8577 3716 8603
3717 8606 3714 8606 3664 8658
TIME...MOT...LOC 0117Z 306DEG 23KT 3746 8617 3669 8699
ZTSpecial weather statement, Apr 26, 9:22 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
922 PM EDT TUE APR 26 2016
INZ092-KYZ029>031-033>035-038-039-045-046-270200-
CLARK-WASHINGTON-FRANKLIN-HENRY-JEFFERSON-SHELBY-OLDHAM-SPENCER-
NELSON-BULLITT-ANDERSON-
922 PM EDT TUE APR 26 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
CLARK...EASTERN JEFFERSON...HENRY...NORTH CENTRAL WASHINGTON...
OLDHAM...WESTERN FRANKLIN...SPENCER...NORTHEASTERN NELSON...
NORTHEASTERN BULLITT...SHELBY AND WESTERN ANDERSON COUNTIES...
AT 922 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF PROSPECT TO MIDDLETOWN TO 8 MILES
SOUTHEAST OF SHEPHERDSVILLE...AND MOVING EAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JEFFERSONTOWN...SHELBYVILLE...LYNDON...LA GRANGE...MIDDLETOWN...DOUGLASS
HILLS...PROSPECT...ANCHORAGE...WORTHINGTON HILLS AND COLDSTREAM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3849 8499 3847 8495 3844 8496 3843 8495
3843 8494 3844 8494 3846 8493 3846 8492
3845 8491 3844 8493 3842 8489 3834 8489
3782 8512 3792 8565 3825 8556 3846 8567
3850 8499
TIME...MOT...LOC 0122Z 259DEG 38KT 3844 8558 3826 8550 3788 8566
AMSSpecial weather statement, Apr 26, 9:46 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
946 PM EDT TUE APR 26 2016
KYZ062>065-071>076-270230-
HART-METCALF-WARREN-MONROE-EDMONSON-SIMPSON-GREEN-BARREN-ALLEN-
TAYLOR-
946 PM EDT TUE APR 26 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
WARREN...GREEN...SOUTHEASTERN SIMPSON...NORTHWESTERN MONROE...HART...
WESTERN METCALFE...BARREN...SOUTHEASTERN EDMONSON...ALLEN AND SOUTH
CENTRAL TAYLOR COUNTIES...
AT 946 PM EDT/846 PM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MUNFORDVILLE TO 7 MILES
NORTH OF PORTLAND...AND MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GLASGOW...SCOTTSVILLE...GREENSBURG...MUNFORDVILLE...EDMONTON...THREE
SPRINGS...MONROE...HORSE CAVE...CAVE CITY AND SMITHS GROVE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3665 8651 3663 8656 3666 8663 3744 8584
3743 8575 3726 8532 3714 8545 3711 8553
3707 8552 3663 8598
TIME...MOT...LOC 0146Z 305DEG 28KT 3738 8584 3669 8654
AMSLocal storm report, Apr 26, 9:48 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
948 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND GST BALLARDSVILLE 38.37N 85.35W
04/26/2016 M61 MPH OLDHAM KY PUBLIC
MEASURED ON PRIVATE WEATHER STATION.
&&
NWS LOUISVILLE KY
IRIS SYSTEMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:05 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 40 min |
| Apr 26, 8:30 PM EDT | Special Weather Statement | LMK | Butler, Logan | 60 min |
| Apr 26, 8:43 PM EDT | Special Weather Statement | LMK | Bullitt, Jefferson | 62 min |
| Apr 26, 8:47 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 28 min |
| Apr 26, 8:49 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 26 min |
| Apr 26, 9:10 PM EDT | Special Weather Statement | LMK | Trimble | 35 min |
| Apr 26, 9:17 PM EDT | Special Weather Statement | LMK | Edmonson, Grayson, Hart, Logan, Simpson, Warren | 58 min |
| Apr 26, 9:22 PM EDT | Special Weather Statement | LMK | Henry, Oldham, Shelby, Spencer | 38 min |
| Apr 26, 9:28 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Oldham, Shelby, Spencer | 32 min |
| Apr 26, 9:46 PM EDT | Special Weather Statement | LMK | Allen, Barren, Green, Hart, Metcalfe | 44 min |
| Apr 26, 10:27 PM EDT | Special Weather Statement | LMK | Bourbon, Boyle, Fayette, Garrard, Harrison, Jessamine and 3 more | 48 min |
| Apr 26, 10:49 PM EDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Madison, Nicholas | 56 min |
| Apr 26, 10:59 PM EDT | Special Weather Statement | LMK | Lincoln | 46 min |
| Apr 27, 5:22 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson | 23 min |
| Apr 27, 1:30 PM EDT | Special Weather Statement | LMK | Hardin, Larue | 60 min |
| Apr 27, 2:18 PM EDT | Special Weather Statement | LMK | Spencer | 27 min |
| Apr 27, 2:32 PM EDT | Areal Flood Advisory | LMK | Grayson, Hardin | 3 hr |
| Apr 27, 2:47 PM EDT | Flash Flood Warning | LMK | Grayson, Hardin | 3 hr |
| Apr 27, 3:09 PM EDT | Special Weather Statement | LMK | Edmonson | 36 min |
| Apr 27, 3:16 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 29 min |
| Apr 27, 3:45 PM EDT | Special Weather Statement | LMK | Edmonson | 30 min |
| Apr 27, 4:15 PM EDT | Special Weather Statement | LMK | Casey | 30 min |
| Apr 27, 4:43 PM EDT | Special Weather Statement | LMK | Casey | 32 min |
| Apr 27, 4:44 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 31 min |
| Apr 27, 4:48 PM EDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 27 min |
| Apr 27, 5:11 PM EDT | Special Weather Statement | LMK | Taylor | 34 min |
| Apr 27, 5:12 PM EDT | Severe Thunderstorm Warning | LMK | Lincoln | 18 min |
| Apr 27, 5:26 PM EDT | Special Weather Statement | LMK | Adair, Casey | 34 min |
| Apr 27, 5:51 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Russell | 24 min |
| Apr 27, 6:01 PM EDT | Tornado Warning | LMK | Ohio | 29 min |
| Apr 27, 6:29 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 31 min |
| Apr 27, 6:57 PM EDT | Special Weather Statement | LMK | Ohio | 33 min |
| Apr 27, 7:16 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 44 min |
| Apr 27, 7:24 PM EDT | Special Weather Statement | LMK | Butler, Logan, Ohio, Simpson, Warren | 51 min |
| Apr 27, 7:38 PM EDT | Flash Flood Warning | LMK | Ohio | 3 hr |
| Apr 27, 7:48 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Ohio | 42 min |
| Apr 27, 7:51 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Butler, Edmonson, Grayson, Simpson, Warren | 39 min |
| Apr 27, 7:52 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 38 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.